MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C0
Medical Device Problem Codes Use of Device Problem (1670); Obstruction of Flow (2423); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a procedure a nrg transseptal needle was selected for use.During the procedure the rf needle was flushed with saline solution and more resistance than usual was felt, however, the procedure continued, and the needle was inserted into the right atrium and energization was performed but septal puncture could not be achieved.The rf needle was removed from the sheath and flushed with saline solution again, but it could not be flushed.A new rf needle was used and septal puncture was performed.The procedure was completed successfully without any patient complications.The device is expected to be returned for laboratory analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to d1: brand name from baylis rfp-100a repair kit to nrg transseptal needle.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a procedure a nrg transseptal needle was selected for use.During the procedure the rf needle was flushed with saline solution and more resistance than usual was felt, however, the procedure continued and the needle was inserted into the right atrium and energization was performed but septal puncture could not be achieved.The rf needle was removed from the sheath and flushed with saline solution again, but it could not be flushed.A new rf needle was used and septal puncture was performed.The procedure was completed successfully without any patient complications.The device has been returned for investigation.
 
Additional Manufacturer Narrative
Correction to f10 & h6 - component codes and evaluation result codes.The needle was returned in its tray & pouch.All enclosed in a transparent plastic bag.There were no visual defects on the proximal shaft or the distal shaft.Moreover, there were no obvious defects with the handle or the connector.The distal sideports and the luer at the handle appeared to be clear of debris and free of defects.The device passed the design specifications for the active tip length measurement, continuity test, as well as the puncture test performed on a top-bench model.The device, however, failed the design specification for the curve overlay inspection, which was due to the manual reshaping of the needle that was evident along the curve profile.It is highly unlikely that the rf needle left our facility like that since all needles undergo 100% visual verification for the distal curve shape prior to packaging.Moreover, the device's ifu clearly states that manual reshaping and/or bending of the needle is not recommended because it could damage the integrity of the needle and cause injury to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The needle was returned in its tray & pouch.All enclosed in a transparent plastic bag.There were no visual defects on the proximal shaft or the distal shaft.Moreover, there were no obvious defects with the handle or the connector.The distal sideports and the luer at the handle appeared to be clear of debris and free of defects.The device passed the design specifications for the active tip length measurement, continuity test, as well as the puncture test performed on a top-bench model.The device, however, failed the design specification for the curve overlay inspection, which was due to the manual reshaping of the needle that was evident along the curve profile.It is highly unlikely that the rf needle left our facility like that since all needles undergo 100% visual verification for the distal curve shape prior to packaging.Moreover, the device's ifu clearly states that manual reshaping and/or bending of the needle is not recommended because it could damage the integrity of the needle and cause injury to the patient.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key16628619
Report Number2124215-2023-13009
Device Sequence Number4458213
Product Code DXF
UDI-Device Identifier00685447000204
UDI-Public00685447000204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberNRG-E-HF-71-C0
Device Lot NumberNGFA140921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer05/02/2023
05/25/2023
06/22/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/04/2023
06/20/2023
07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown